Advertisement -- Learn more about ads on this site.


    NJMACK  
SparkPoints
 
 
Life Sucks and Then You Gain Weight!

Tuesday, June 16, 2009

There is nothing worse than having bits and pieces of your life fall apart and then instead of losing weight find out you've added another 20 pounds and NONE of your summer clothes fit! Then on top of that your daughter is graduating high school AND has broken up with her boyfriend of 10 months and is disintegrating right before your eyes! AND to and the cherry on top of all this misery the neurologist informs you that there's no nerve issues causing the numbness and pins and needles in your fingers and hand and go back to your doctor. Idiot doesn't get within 10 feet and doesn't even do a physical check of the hand yet says it maybe tendinitis but go to your doctor and find out!

I joined Sparks in late November. Did really well until just before Christmas when I had a MAJOR reaction to Cymbalta. OF course my reaction can't be a NORMAL one. Ohhh nooooo! Mine wasn't even listed! Ended up with super swollen feet. Turns out my blood vessels would close and not open properly to allow the blood to circulate. Ended up having to have my feet raised above my heart for 5 days. There goes the exercising and of course I never got back on track!

Then I hit the doldrums. This time I was smart. Decided to crochet instead of reading! Made two afghans for my couch and love seat in 3 weeks, Started another one and my pinkie and ring finger on my left hand including half the palm went numb, times pins and needles or extreme pain. Stopped crocheting until the EMG in late March. No nerve damage. Neurologist was a**! Said it maybe tendinitis and go back to my doctor. Didn't physically check the hand and give the diagnosis. Oh nooo that would have meant actually touching me!
Since then I have finished two afghans and almost have two more done! And NO I haven't been back to the doctor and YES still having problems with the hand. Figure since I have fibro and it's been progressive and aggressive the last few years it's just ONE MORE THING TO ADD TO THE LIST OF MYSTERIOUS THINGS THAT HAVE GONE WRONG!!!!!!!!!

My beautiful, wonderful, happy daughter is no more! She broke up with her boyfriend in March and has fallen apart in front of my eyes and there is NOTHING I can do! She graduated from high school June 6th and we and her party June 7th. The week before half the time I couldn't even reach her on the cell phone! She was NO help with planning or prepping for the party! In September we had planned to do all this together and when the time came she was no where to be found. Body, spirit and soul where in mourning! Finally last week I had it out with her. Asked her if torturing herself and drinking herself stupid was working for her! Also let her know that the knowing one she was punishing was herself because HER certainly didn't care or even know she was doing it! Also told her I loved her very much and would ALWAYS love her, but I didn't have to always LIKE her and at that moment in time and the weeks prior I didn't like her or what she had become!Asked her if she even liked herself or who she was becoming. She surprised me when she said NO! She's much better this week and is actually starting to put herself back together! Hopefully this is a start to a new Kelly and not just a reprieve!!!! emoticon emoticon

They increased my Neurotin last winter and I GAINED 20 pounds on top of what I already weighed! Then to top it off I'm having a MAJOR problem with water weight gain! We were getting ready to go to a number of grad parties on Saturday. I looked in the mirror and FREAKED when I saw my arms! They were HUGE!!! Then on Sunday I looked again and they had SHRUNK and yesterday they had shrunk even more! Of course my right foot is still TWICE has big as my left and I will have to wear those dang elastic stockings and it's HUMID in Minnesota!

That's just the highlights of the last 6 months! Haven't even hit the low lights! BUT I now have my head out of my *** which is a good thing and will write another blog on the low lights!

Norma
SHARE
  Member Comments About This Blog Post:

BELIEVINGISEING 6/19/2009 3:20PM

    I really know about medicines LOL. I have been on 3 different diabetes medicines . All but the last one made me really sick. My doctor said , It's not the medicine.
I also gained 9 pounds in about a week. He says , Its not the medicine. Finally this 3rd medicine is doing better and I lost those 9 pounds in 2 days. I read on the internet that this medicine is the only diabetic medicine that does not make you gain weight but he still says It's not the medicine. All you can do is talk to the doctor and fight the disease so you can get off the medicine . Needless to say, I am the one that did this to myself and now, I have to be the one to remedy it, with the help of the medicine, until I can get it under control and get off it. You know that stress can make you gain too. But, I am through using excuses, I think, so I just have to do it. We can do this. We just have to never give up. Believe in yourself and your daughter will find someone. Just give her time to readjust. Have a great day. Pam

Comment edited on: 6/19/2009 3:21:28 PM

Report Inappropriate Comment
JILLWILSON2102 6/17/2009 3:58PM

    Norma - what else is there to say? emoticon emoticon emoticon

Report Inappropriate Comment
LKWQUILTER 6/17/2009 12:42PM

    The is you haven't given up. Life can be a B##### but we keep on keeping on. I think some specialists need to take a class in patient care and manners. Some think they are GOD and we are just peons, suppose to do what they say, when they say, and never bother to try to explain in our language what is wrong, why we need to do so-so, and just show a little compassion. If you have hit bottom, the only way you can go now is UP!! Sending good vibes and prayers your way that things will work out. (((HUGS))) Linda Kay

Report Inappropriate Comment
JENNIW70 6/16/2009 1:57PM

    Hi Norma, wow! You have been through the ringer! I hope things will begin to look better for you and your daughter! Praying for you to see brighter days ahead. Could you have carpal tunnel syndrome in your hands? From so much crocheting? Blessings, Jenni, CWF team

Report Inappropriate Comment
LYNNOTT 6/16/2009 1:14PM

    Wow, Norma, you've had a lot happen to you in the last 6 months! I hope you find out what causing the numbness, I think I would change neurologists though. Congrats on your daughter graduating, sounds like she's coming out of her funk.

Here's wishing you start feeling better soon and can return to exercising. Keep us informed!

Hugs,
Lynn

Report Inappropriate Comment
DEMURALIST 6/16/2009 11:57AM

    This is a great place to be able to rant, but you may want to balance it with some of the good stuff. I believe we get what we focus on and if all of your focus is on the bad stuff you are likely to attract more of the bad stuff. So Now that you got it off your chest, try having your next blog be about the good stuff. good luck Chris

Report Inappropriate Comment
EILAROSE1 6/16/2009 11:36AM

    Hi Sweetie,
I know exactly how you feel, my meds cause quite alot of weight gain. Due to the fact that I deal with depression, and epilepsy ,I am on a continous battle of pain ,weight gain and frustration. I crochet also and my hands are constantly swelling up on me, because of the meds, so I do crosswords or zigsaw puzzles to keep some of the frustration down. If you just need some one to shout out to I'm always here emoticon

Comment edited on: 6/16/2009 11:37:11 AM

Report Inappropriate Comment
SMILINGEYES2 6/16/2009 11:31AM

    My--you have been through so much during this time. Hope that you are able to get back to what you need. One bright spot that I saw was that your daughter graduated--too many drop out. Also, she did come to the event. When your heart is breaking, one does not always make the best decisions. Hopefully, she will get back on track.

Another bright spot is that you used your creativivity to make those apghans. Also, you do seek medical help when you need.



Report Inappropriate Comment
CLAIRESML 6/16/2009 11:21AM

    Hi there. I joined in mid May and turned 50 in june. I just gained three pounds over the weekend due to my birthday....ugh.
i wanted to let you know that I HAD ulnar neuropathy which was pins and needles and numbness in my right hand (4th and 5th fingers). Surgeon told me to try B6 200mg per day. He said it cures about half of the people who have this. It worked for me after about 90 days it was slowly going away. In about six months it is gone. has been gone now for about a year. I must take B6 every day. You may want to try this! emoticon

Report Inappropriate Comment

Add Your Comment to the Blog Post


Log in to post a comment.
 


Other Entries by NJMACK